Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1995, 6:52 PM CST for LeFlore County, Oklahoma. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1995, 6:52 PM CST (00:52 UTC)
- Expired
- Mar 6, 1995, 7:45 PM CST
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070053 RRA SVRTUL OKC079-070145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 652 PM CST MON MAR 6 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHERN AND EASTERN LE FLORE COUNTY AT 650 PM WEATHER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF MUSE. MOVEMENT WAS TO THE NORTHEAST AT 30 MILES AN HOUR. MUSE IS IN THE PATH OF THIS STORM. OTHER STRONG THUNDERSTORMS EXTENDED FROM MUSE TO NEAR HEAVENER...AND COULD ALSO BECOME SEVERE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:09 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 6, 4:09 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 410 PM CST MON MAR 6 1995 THE COLD FRONT HAS MADE PROGRESS INTO THE TEXAS PANHANDLE AND NORTHWEST AND NORTH CENTRAL OKLAHOMA SINCE 18Z. ALSO THE WINDS HAVE BECOME MORE NORTH THAN EAST ACROSS CENTRAL AND WESTERN KANSAS. THUS...THE FRONT IS POISED TO PUSH ACROSS MUCH OF EASTERN OKLAHOMA THIS EVENING AND OUT OF FAR PORTIONS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS TUESDAY. KINX 88-D HAS HAD ECHOES FORMING A LITTLE AHEAD AND TO THE NORTHWEST OF THE FRONT OR TO THE NORTHWEST OF A OKC-TUL-JLN LINE. THIS IS A SIGN OF THE DYNAMICS THAT WILL BE MOVING INTO EASTERN OKLAHOMA AHEAD OF AN UPPER TROUGH SEEN IN WATER VAPOR PICS FROM THE NEBRASKA-WYOMING BORDER INTO WESTERN NEW MEXICO AT 21Z. EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO DEVELOP ACROSS EASTERN OKLAHOMA THIS EVENING AND DURING THE EARLY MORNING TUESDAY AS THIS TROUGH INTERACTS WITH THE COLD FRONT. EXPECT THE RAIN TO OCCUR RIGHT ALONG AND BEHIND THE FRONT. THE ETA AND NGM SHOW SUFFICIENT LIFT AND MOISTURE BEHIND THE FRONT FOR THE PRECIPITATION TO LAST INTO TUESDAY MORNING. THE 0C LINE ON THE 850 MB PROGS AND THE 540 DM 1000-500 THICKNESS LINES MOVE INTO THE NORTHWEST PART OF THE FORECAST AREA BY 12Z AND ACROSS ALL BUT THE SOUTHEAST CORNER BY 18Z SO SHOULD SEE SOME SNOW ACROSS THE AREA TOMORROW MORNING. BY THAT TIME THOUGH THE BEST LIFT WILL HAVE MOVED EAST AND MOISTURE WILL BEGIN TO WANE...SO EXPECT THE SNOW TO BE LIGHT AND NOT AMOUNT TO MUCH. TEMPERATURES AT OR ABOVE FREEZING AND GROUND TEMPERATURES SHOULD KEEP IT FROM ACCUMULATING MUCH IF IT IS A LITTLE HEAVIER THAN EXPECTED. WHETHER OR NOT IT SNOWS...TOMORROW WILL BE QUITE COLD WITH BRISK NORTH WINDS. TEMPERATURES WOULD JUST FALL DURING THE DAY IF IT WOULD STAY CLOUDY...BUT GOOD DRYING WORKS INTO THE BVO AND TUL AREAS AROUND NOON AND SHOULD SPREAD ACROSS THE REMAINDER OF THE AREA DURING THE AFTERNOON. WITH THE SUN...THERE WILL BE SOME REBOUND. AFTER TOMORROW THE WEATHER LOOKS QUIET FOR A DAY OR TWO WITH HIGH PRESSURE DOMINATING THE ACTION. TUL 032/043 023/047 025 +500 MLC 035/045 025/050 023 +700 BVO 030/040 020/047 025 +300 IDB 045/050 028/052 023 7910 .TUL...NONE. ABBAS BEGINNING AT 1000 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.
In the hours before
Special weather statement, Mar 6, 1:26 PM CST, 5 hours 26 minutes before
OKZ054>077-071200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 125 PM CDT THU OCT 6 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN OKLAHOMA THIS EVENING. THE AREA INCLUDED IN THE RISK IS SOUTH OF A LINE FROM PAWNEE TO MIAMI AND INCLUDES THE COMMUNITIES OF TULSA...MUSKOGEE...MCALESTER...PRYOR...WILBURTON...TAHLEQUAH... POTEAU AND BROKEN BOW. VERY WARM AND MOIST AIR IS LOCATED ABOVE A SHALLOW COLD LAYER ACROSS EASTERN OKLAHOMA THIS AFTERNOON. A DEVELOPING LOW PRESSURE SYSTEM LOCATED IN THE TEXAS PANHANDLE WILL MOVE INTO NORTH TEXAS BY THIS EVENING. FALLING SURFACE PRESSURES AND GUSTY SOUTHEAST WINDS WILL HELP MIX DOWN SOME OF THAT WARM MOIST AIR TO THE SURFACE BY THIS EVENING OVER EASTERN OKLAHOMA. TEMPERATURES IN THE 50S WILL WARM QUICKLY INTO THE 60S WHERE THE LOW CLOUDS CURRENTLY OVER MOST OF OKLAHOMA CAN BREAK. A COLD FRONT ENTERING THE OKLAHOMA PANHANDLE THIS AFTERNOON IS EXPECTED TO MOVE INTO EASTERN OKLAHOMA BY MID EVENING. AN UPPER LEVEL DISTURBANCE MOVING INTO NEW MEXICO THIS AFTERNOON WILL ALSO MOVE EAST INTO OKLAHOMA TONIGHT. THESE MAY COMBINE TO FORM THUNDERSTORMS OVER WESTERN OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. THE STORMS MAY MOVE NORTHEAST INTO THE THREAT AREA DURING THE EVENING AND BRING A THREAT FOR SEVERE WEATHER FROM 6PM THROUGH MIDNIGHT. MID LEVEL WINDS DO NOT APPEAR STRONG ENOUGH TO SUSTAIN LONG LIVED ROTATION WITHIN THE THUNDERSTORMS IN EASTERN OKLAHOMA...SO TORNADOES DO NOT APPEAR TO BE A THREAT AT THIS TIME. THE ATMOSPHERE WILL BECOME FAIRLY UNSTABLE...ESPECIALLY OVER SOUTHEAST OKLAHOMA BY EVENING...SO THE MAIN THREAT FROM THE STORMS WILL BE HAIL AND STRONG DOWNBURST WINDS. STORM SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES IN THE RISK AREA SHOULD BE READY FOR ACTIVATION FROM 6PM THROUGH MIDNIGHT TONIGHT.
Special weather statement, Mar 6, 1:29 PM CST, 5 hours 23 minutes before
OKZ054>077-071200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 125 PM CDT MON MAR 6 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN OKLAHOMA THIS EVENING. THE AREA INCLUDED IN THE RISK IS SOUTH OF A LINE FROM PAWNEE TO MIAMI AND INCLUDES THE COMMUNITIES OF TULSA...MUSKOGEE...MCALESTER...PRYOR...WILBURTON...TAHLEQUAH... POTEAU AND BROKEN BOW. VERY WARM AND MOIST AIR IS LOCATED ABOVE A SHALLOW COLD LAYER ACROSS EASTERN OKLAHOMA THIS AFTERNOON. A DEVELOPING LOW PRESSURE SYSTEM LOCATED IN THE TEXAS PANHANDLE WILL MOVE INTO NORTH TEXAS BY THIS EVENING. FALLING SURFACE PRESSURES AND GUSTY SOUTHEAST WINDS WILL HELP MIX DOWN SOME OF THAT WARM MOIST AIR TO THE SURFACE BY THIS EVENING OVER EASTERN OKLAHOMA. TEMPERATURES IN THE 50S WILL WARM QUICKLY INTO THE 60S WHERE THE LOW CLOUDS CURRENTLY OVER MOST OF OKLAHOMA CAN BREAK. A COLD FRONT ENTERING THE OKLAHOMA PANHANDLE THIS AFTERNOON IS EXPECTED TO MOVE INTO EASTERN OKLAHOMA BY MID EVENING. AN UPPER LEVEL DISTURBANCE MOVING INTO NEW MEXICO THIS AFTERNOON WILL ALSO MOVE EAST INTO OKLAHOMA TONIGHT. THESE MAY COMBINE TO FORM THUNDERSTORMS OVER WESTERN OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. THE STORMS MAY MOVE NORTHEAST INTO THE THREAT AREA DURING THE EVENING AND BRING A THREAT FOR SEVERE WEATHER FROM 6PM THROUGH MIDNIGHT. MID LEVEL WINDS DO NOT APPEAR STRONG ENOUGH TO SUSTAIN LONG LIVED ROTATION WITHIN THE THUNDERSTORMS IN EASTERN OKLAHOMA...SO TORNADOES DO NOT APPEAR TO BE A THREAT AT THIS TIME. THE ATMOSPHERE WILL BECOME FAIRLY UNSTABLE...ESPECIALLY OVER SOUTHEAST OKLAHOMA BY EVENING...SO THE MAIN THREAT FROM THE STORMS WILL BE HAIL AND STRONG DOWNBURST WINDS. STORM SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES IN THE RISK AREA SHOULD BE READY FOR ACTIVATION FROM 6PM THROUGH MIDNIGHT TONIGHT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:50 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 40 min |
| Mar 6, 9:09 PM CST | Severe Thunderstorm Warning | TSA | Creek | 51 min |
| Mar 6, 9:20 PM CST | Flash Flood Warning | TSA | Latimer, LeFlore | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.